Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

May 2, 2022Dallas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2022, 4:38 AM CDT for Dallas County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2022, 4:38 AM CDT (09:38 UTC)
Expired
May 2, 2022, 5:18 AM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WUUS54 KFWD 020938
SVRFWD
TXC113-021030-
/O.NEW.KFWD.SV.W.0113.220502T0938Z-220502T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
438 AM CDT Mon May 2 2022

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southern Dallas County in north central Texas...

* Until 530 AM CDT.

* At 437 AM CDT, a severe thunderstorm was located near Cockrell
  Hill, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dallas, Garland, Irving, Grand Prairie, Mesquite, Desoto, Cedar
  Hill, Duncanville, Lancaster, Balch Springs, University Park,
  Seagoville, Glenn Heights, Highland Park, Hutchins, Cockrell Hill,
  Sunnyvale, Wilmer, Ovilla and Ferris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3255 9692 3270 9691 3282 9696 3288 9652
      3255 9652
TIME...MOT...LOC 0937Z 263DEG 30KT 3269 9684 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dunn
3 follow-up statements
863 
WWUS54 KFWD 020949
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
449 AM CDT Mon May 2 2022

TXC113-021030-
/O.CON.KFWD.SV.W.0113.000000T0000Z-220502T1030Z/
Dallas TX-
449 AM CDT Mon May 2 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN DALLAS COUNTY...

At 449 AM CDT, a severe thunderstorm was located near Balch Springs,
moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dallas, Garland, Mesquite, Lancaster, Balch Springs, University Park,
Seagoville, Highland Park, Hutchins, Sunnyvale, Wilmer, Ferris and
Combine.

LAT...LON 3255 9682 3270 9680 3283 9685 3288 9652
      3255 9652
TIME...MOT...LOC 0949Z 255DEG 29KT 3271 9668 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dunn
240 
WWUS54 KFWD 021000
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
500 AM CDT Mon May 2 2022

TXC113-021030-
/O.CON.KFWD.SV.W.0113.000000T0000Z-220502T1030Z/
Dallas TX-
500 AM CDT Mon May 2 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN DALLAS COUNTY...

At 500 AM CDT, a severe thunderstorm was located over Balch Springs,
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dallas, Garland, Mesquite, Lancaster, Balch Springs, Seagoville,
Hutchins, Sunnyvale, Wilmer, Ferris and Combine.

LAT...LON 3255 9673 3270 9671 3284 9675 3288 9652
      3255 9652
TIME...MOT...LOC 1000Z 263DEG 30KT 3272 9657 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dunn
112 
WWUS54 KFWD 021018
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
518 AM CDT Mon May 2 2022

TXC113-021028-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-220502T1030Z/
Dallas TX-
518 AM CDT Mon May 2 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3255 9673 3270 9671 3284 9675 3288 9652
      3255 9652
TIME...MOT...LOC 1016Z 263DEG 30KT 3274 9639 

$$

Dunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:45 AM CDT, 53 minutes earlier.

Area forecast discussion, May 2, 3:45 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
345 AM CDT Mon May 2 2022

...New Long Term...

.SHORT TERM... /Issued 1252 AM CDT Mon May 2 2022/
/Overnight through Tuesday/

A cluster of thunderstorms is moving into North Texas at this hour
as a warm front is draped just on the northern periphery of the
Metroplex. Storms have intermittently become severe with
primarily a large hail threat, but the overall severe threat
appears to be diminishing some. That being said, a warm buoyant
airmass south of the frontal boundary has around 2000 J/kg of
MUCAPE so we can't rule out an isolated severe storm over the next
few hours. Storms to the north will become increasingly elevated
but will also pose a hail risk at least for another couple of
hours.

High resolution CAMs have generally done poorly with the handling
of the convection through the late evening, but a general
consensus is for the northern cluster of thunderstorms to be the
primary focus through the rest of the night. This makes sense
given the location of the retreating warm front and best northerly
low level moisture transport into southern Oklahoma over the next
few hours. Farther south into Central Texas, a cluster of storms
across Brown and Mills counties will have ample instability to
work with but will become increasingly displaced from better
forcing aloft. We'll maintain some PoPs through the overnight
hours to account for their eastward progression, but generally
taper things off after about 3 am or so.

Convection should become concentrated across our northern and
northeastern counties by early Monday morning as the main
shortwave starts to pull away. In the wake of early morning
convection, airmass recovery should occur rather quickly given
that mid 60s dewpoints never really get scoured out. With
afternoon heating, the convective parameter space becomes quite
impressive across North Texas with MLCAPE on the order of
3000-3500 J/kg and modest 0-6 km shear. A dryline will also be
draped across our far western counties, however low level flow
becomes a bit veered ahead of the dryline which should minimize
convergence along the boundary. Forecast soundings do show some
weak capping, certainly breakable in the presence of even weak
forcing for ascent. However, none of the guidance offers any
indication that we'll see any lift outside of perhaps the dryline
itself. Subtle synoptic scale subsidence indicated by the GFS may
be the nail in the coffin for any convection this afternoon. All
that being said, we'll keep PoPs at 10-20% and mention isolated
thunderstorms given that any focused convergence along the
dryline or perhaps a left over boundary from this mornings
convection, could help pop of a thunderstorm. Any storms that
develop this afternoon would likely be severe.

By tonight, attention will then turn to our north as a cold front
spreads south out of Oklahoma. Thunderstorms should develop along
this front and spread southward as an organized MCS, however as
the low level jet veers into the Arklatex after dark, much of this
activity will likely spread southeast into early Tuesday morning.
We'll have increasing PoPs along the Red River and generally north
of I-20 late tonight then spreading into the Arklatex by early
Tuesday morning. The actual cold front will spread southward into
North Texas during the late morning hours on Tuesday and we've
continued the trend of the NAM timing. We've also continued on the
cooler side of guidance across our northern counties where highs
are likely to remain in the 60s. A few scattered thunderstorms
will be possible Tuesday afternoon mainly across our central Texas
counties where the front slows down.

Dunn

&&

.LONG TERM... /NEW/
/Tuesday Night Through Next Weekend/

Our next storm system will swing through the Rockies Tuesday
night. As downstream pressure falls spread across the Southern
Plains, our surface front will be tugged back northward. A low-
level jet will ensue, with some warm advection showers/storms
developing above the frontal layer during the early morning hours
Wednesday. By the time these precipitation processes begin, the
surface boundary should be near our northwestern frontier. South
of the front, dry advection at 850mb above a layer of nocturnal
stratus should mean North and Central Texas should be largely
rain-free before daybreak Wednesday morning. The moist 850mb plume
will be directed into Northwest Texas and southwestern Oklahoma
where the bulk of the warm advection activity should be.

A dryline will sharpen across West Texas on Wednesday, but the
cross-boundary component of the 700mb flow is negligible. As a
result, the dryline should make minimal progress eastward,
remaining within the Texas Panhandle. In other words, despite
considerable instability and favorable shear profiles, North and
Central Texas will be without a forcing mechanism for convective
initiation much of the day Wednesday. Mid-level ascent will
approach from the west late in the day, Wednesday afternoon chance
PoPs addressing the convective potential. The main event will
likely have to wait until the better lift arrives Wednesday night.
Dryline convection may make a seamless transition to a linear MCS
along an advancing cold front, potentially surging through North
Texas Thursday morning with an attendant wind threat. By Thursday
afternoon/evening, the thunderstorm potential will be confined to
what remains of the warm sector within Central and East Texas,
after which our protracted period of unsettled weather will come
to an end.

After a mild but seasonal day in the postfrontal air Thursday,
south winds will rapidly return Friday with a corresponding
warming trend. Longwave ridging will transit the region during the
upcoming weekend, the anomalously high mid-level heights pushing
daytime temperatures well above normal. A capped dryline may
invade our western zones Saturday and Sunday, which could allow
our Big Country counties to hit 100 degrees for the first time in
2022.

25

&&

.AVIATION... /Issued 1252 AM CDT Mon May 2 2022/
/6Z TAFs/

Convective complex of thunderstorms is approaching from the west
at this hour, but a gradual shift northward into Oklahoma is
expected through early morning. We'll start all the Metroplex TAFs
off with VCTS and will have a TEMPO for TSRA for a few hours as
this cluster continues eastward. In the wake of the early morning
convection, MVFR cigs are expected to develop and persist for much
of the morning before lifting and scattering around midday. Much
of Monday should be quiet with gusty southerly winds, but we will
be watching for isolated TS development during the afternoon.

Otherwise, we'll be watching a complex of thunderstorms moving out
of Oklahoma late Monday night which will likely bring at least a
brief wind shift overnight ahead of a cold front and perhaps some
thunderstorms. We'll have a VCTS by 8Z at DFW to account for this.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    85  65  76  66  87 /  10  40  10  10  30
Waco                87  70  86  68  88 /  10  10  20  10  20
Paris               82  64  75  64  83 /  50  70  30  10  40
Denton              85  58  73  62  86 /  10  40  10  10  40
McKinney            83  62  74  64  85 /  20  50  20  10  40
Dallas              85  67  78  67  87 /  20  40  20  10  30
Terrell             85  67  80  67  87 /  20  40  20  10  30
Corsicana           87  70  85  68  88 /  10  20  30  10  20
Temple              86  70  87  68  88 /  10  10  20   5  20
Mineral Wells       87  59  73  63  86 /  10  20   5  10  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 2, 3:50 AM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
350 AM CDT Mon May 2 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030900-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
350 AM CDT Mon May 2 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Thunderstorms will continue this morning mainly northeast of the
Metroplex where locally heavy rainfall and frequent lightning may
occur. The strongest storms could produce some severe hail and gusty
winds.

There is a low chance for storms this afternoon mainly along a
dryline west of I-35. Any storms that develop could be severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There will be a chance of thunderstorms on Tuesday, primarily across
Central and East Texas. One final round of storms is expected
Wednesday into Thursday. Severe weather may accompany the activity,
along with the potential for heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 1, 11:04 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1104 PM CDT Sun May 1 2022

TXZ100-115-020445-
Stephens TX-Young TX-
1104 PM CDT Sun May 1 2022

...Strong thunderstorms will impact portions of Young and northern
Stephens Counties through 1145 PM CDT...

At 1104 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Graham to 8 miles southeast of
Fort Griffin. Movement was northeast at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Graham, Breckenridge, Crystal Falls, Newcastle and Us-
180 Near The Shackelford-Stephens County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.

&&

LAT...LON 3295 9910 3296 9895 3314 9895 3338 9842
      3295 9843 3295 9857 3287 9858 3268 9910
TIME...MOT...LOC 0404Z 213DEG 16KT 3308 9878 3283 9914

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Hernandez
Special weather statement, May 1, 11:55 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1155 PM CDT Sun May 1 2022

TXZ115-020600-
Stephens TX-
1155 PM CDT Sun May 1 2022

...A strong thunderstorm will impact portions of southern Stephens
County through 100 AM CDT...

At 1155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gunsight, or 10 miles north of Cisco, moving east at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Necessity and Gunsight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.

&&

LAT...LON 3280 9858 3252 9858 3251 9905 3259 9910
      3266 9910
TIME...MOT...LOC 0455Z 252DEG 24KT 3253 9894

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Hernandez
Special weather statement, May 2, 12:05 AM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1205 AM CDT Mon May 2 2022

TXZ101-102-020545-
Wise TX-Jack TX-
1205 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of western Wise and
Jack Counties through 1245 AM CDT...

At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Chico, or 11 miles east of Jacksboro, moving southeast
at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Decatur, Bridgeport, Jacksboro, Briar, Pecan Acres, Aurora, Boyd,
Chico, Paradise, Cottondale, Boonsville, Rhome, Runaway Bay, Newark
and Lake Bridgeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.

&&

LAT...LON 3344 9798 3343 9777 3299 9744 3300 9813
      3331 9842 3347 9799
TIME...MOT...LOC 0505Z 314DEG 32KT 3324 9796

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hernandez
Special weather statement, May 2, 1:14 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
114 AM CDT Mon May 2 2022

TXZ094-020645-
Fannin TX-
114 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of northwestern Fannin
County through 145 AM CDT...

At 114 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ector, or near Bonham, moving north at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Bonham, Savoy, Ector, Ravenna and Bonham State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3379 9599 3351 9616 3355 9638 3369 9633
      3371 9631 3374 9631 3377 9629 3377 9627
      3375 9622 3376 9619 3379 9616
TIME...MOT...LOC 0614Z 201DEG 22KT 3359 9625

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:37 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDMills53 min
May 1, 11:04 PM CDTSpecial Weather StatementFWDYoung41 min
May 1, 11:10 PM CDTSevere Thunderstorm WarningFWDYoung24 min
May 1, 11:29 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDMills61 min
May 1, 11:55 PM CDTSpecial Weather StatementFWDStephens65 min
May 2, 12:05 AM CDTSpecial Weather StatementFWDJack, Wise40 min
May 2, 12:07 AM CDTSevere Thunderstorm WarningFWDEastland, Stephens53 min
May 2, 12:26 AM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills24 min
May 2, 12:47 AM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto, Stephens58 min
May 2, 1:14 AM CDTSpecial Weather StatementFWDFannin31 min
May 2, 1:44 AM CDTSevere Thunderstorm WarningFWDHood, Palo Pinto, Parker61 min
May 2, 2:00 AM CDTAreal Flood AdvisoryFWDDenton2 hr
May 2, 2:15 AM CDTTornado WarningFWDHood, Parker30 min
May 2, 2:39 AM CDTSevere Thunderstorm WarningFWDParker51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.